Jump to content

TeaGrey: Clearing the Fog


TeaGrey

Recommended Posts

Hi

My name is Tea and I have been on Lexapro 20mg for 2 years. I have PTSD and GAD but the Lexapro has me feeling like I am missing my life. I am 29 and my brain feels 80. I am two weeks into my taper and my withdrawal symptoms are starting to get pretty nasty. I just need some support so I don't give up. I need this poison out of my body. I want to feel again. Lexapro did a good job at decreasing my depression but it took all other emotion away as well. Thank you in advanced for any tips or advice on how to stay the course and clear the fog.

PTSD GAD been on Lexapro 20mg for two years Xanax as needed 2 years and Singular for sinus issues for a year

Link to comment
  • Moderator Emeritus

Hi Tea (not high tea! ;) )

 

Welcome to SA.  You've landed in the right place.  There is plenty of information and support on this site.

 

We request all members to Please put your Withdrawal History in Signature.  Details of the last 12-18 months of all drugs, dates, doses and how you decreased/increased your dose (alternated doses, cold turkey alternated days) and summary of anything before that is helpful.  Please remember to update as you change so it remains current.  Thank you.

 

Also, what withdrawal symptoms are you currently experiencing?  Here you can find a list:  Dr Joseph Glenmullen's Symptoms Checklist

 

SA recommends a taper of no more than 10% of the previous dose followed by a holding period of 3-4 weeks to allow the brain to adapt to not getting as much of the drug.  Many members find that the lower their dose get the slower they need to go.

 

This is your own Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.  Please check out the following topics and once we have more information about your individual situation we will be better able to offer suggestions.

 

A caution on reinstating/updosing - if you do consider updosing I suggest you post here that you want to do that and we can suggest a dose.  Please do not go back on your full dose because your brain will have made some adaptation and depending on how you have been reducing and the length of time you have been on a lower dose you may only need a very small amount to bring withdrawal symptoms to bearable level.

 

Before you begin tapering what you need to know


About reinstating and stabilizing to reduce withdrawal symptoms


Why taper by 10% of my dosage?

 

These helped me to understand SA's recommendations and have also helped me to stay patient and not try to speed up my taper.  Even though I wanted to get off the drug quickly I found that my old self started to appear once my dose got lower.

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Hello Tea. Don't know much much about Lexapro--never taken it--so I can't give advice. But I wish you well in your journey to recovery. :)

I have been on so many medications since I was 20 and diagnosed as "mentally ill" that I have lost count.

Right now, however I have been taking:

Lamictal 25 mg: I went on it in March for only 13 days, then cold turkeyed off when I thought I was developing a rash because of it. Pretended to go back on it, but didn't. Not the best idea, but I had no way to reduce the dose. Anyhow I had no adverse withdrawal reactions, probably because I was on it for less than 2 weeks.

Abilify 20 mg:  I have been on this for several years. Actually at least half the time I have spent as a meds "consumer" I have been on this nasty pill. I finished tapering off it at the beginning of 2016. Was reinstated during the 4 days I spent in a psych ward in March. Tapered off it again in 10 weeks, from say March 15-June 30. Needless to say this is not exact, but I remember I was off it before July 4 (patriotic holiday in America!) I am doing fine, although I know I may have to wait till Christmas or later to know I am out of the danger zone for withdrawal psychosis. The main thing I notice about being off is that I no longer crave sweets all the time and am losing weight without trying. Good thing since I used to weigh 350 lbs.!

Effexor 150 mg: This is the real trouble-maker. Since I have no other way of tapering I do the best I can by bead counting. I unscrew the gel capsule and count out the tiny micro-capsules or beads inside. This works fairly well with the generic time release version. Only 120 beads to count of almost identical size. Lately I have been "holding" at 20 bead removal due to some major stress in my life. Moving hundreds of miles from my old home and a bout of strep throat that wouldn't respond to antibiotics.  I guess that means I'm on 120 mg of Effexor right now. On October 16 I am going to recommence my taper since I am safely moved and no longer have strep! 

I admit now that I did something stupid. I had trouble opening the extra strength gel capsules containing the beads so I reinstated at the original dose for a week. I know it's not good to play ping pong with my brain, but I could never open the capsules without spilling those microscopic balls all over so I was never sure what dosage I was taking! Thank the LORD that I finally have the old kind again and can safely count out the amount. I am now back on 135 mg and feel somewhat better.

October 30, 2016. I am down to 120 mg effexor. November 27, 2016. Down to 105 mg effexor. December 25, 2016. 90 mg effexor. January 15, 2017. 75 mg effexor. January 21. 82.5 mg effexor. January 23, 90 mg again. Feb. 14, 81.25 mg. Mar. 15, 72.5 mg. Mar. 27, 65 mg.  Apr. 9, 58.75 mg. Apr. 24, 52.5 mg.

Link to comment
  • Moderator Emeritus

Forgot to give you this link:  Tips for tapering off Lexapro (escitalopram)

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

I am experiencing shaking, mood swings, brain zaps I guess although it feels almost constant and bad headaches.

PTSD GAD been on Lexapro 20mg for two years Xanax as needed 2 years and Singular for sinus issues for a year

Link to comment

Shaking really badly today. I drank half a cup of coffee this morning and it seems like these half doses make me really caffeine sensitive so I guess I'll quit drinking caffeine all together. My dr is the one who told me to cut dose in half I am wishing I found this information first so that I could've started out right. I really don't want to up dose but I guess I will if these symptoms don't start to go away.

PTSD GAD been on Lexapro 20mg for two years Xanax as needed 2 years and Singular for sinus issues for a year

Link to comment
  • Moderator Emeritus

TeaGrey: When did you reduce your Lexapro dosage by half? Please add that to your signature. If you can't remember the exact day, an approximation such as "mid-August 2016" is fine.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy